Alert archive / New York / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 5, 2003, 6:18 AM EDT for Franklin County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2003, 6:18 AM EDT (10:18 UTC)
- Expired
- Jul 5, 2003, 6:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 051018 SVRBTV NYC033-051045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 618 AM EDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHERN NEW YORK * UNTIL 645 AM EDT * AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONSTABLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CONSTABLE...TROUT RIVER...MALONE AROUND 620 AM EDT NEAR CHATEAUGAY AROUND 635 AM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. $$ LAT...LON 4501 7433 4483 7431 4483 7402 4497 7404
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:51 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 5, 2:51 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
251 AM EDT SAT JUL 5 2003
TROF/CF TO MOVE ACRS THE FA FROM THE WEST TODAY AND EARLY TONITE.
RIDGE OF HI PRESS TO BUILD ACRS THE GREAT LKS REGION TONITE...AND
INTO THE FA FROM THE WEST ON SUN THRU MON. FRONTAL SYS TO MOVE ACRS
THE GREAT LKS REGION ON MON/MON NITE AND THEN ACRS THE FA ON TUE.
00-02Z 20KM DEVELOPMENT RUC SHOWS TEMPS TO GET UP INTO THE
U70S-L90S TODAY WITH WESTERLY SFC WINDS AT 5-20 KTS. T1MAX TEMPS ARE
85-90F TODAY. PREVIOUS ZFP TEMPS FOR TODAY LOOK PRETTY GOOD WITH A
FEW TWEAKS TO FIRST PERIOD WINDS BASED ON RUC DATA. RUC SHOWS CAPES
TO BE AOB 1500 J/KG ACRS THE FA TODAY...WITH SCT CONVECTION ACRS THE
FA TODAY AND INTO EARLY TONITE.
H85 CAA TO TAKE PLACE ACRS THE FA TODAY THRU SUN NITE...THEN WAA FOR
MON. LOW-LVL MSTR ADVECTION TO TAKE PLACE ACRS THE FA FOR MUCH OF MON
THRU TUE. SOME LOW-LVL MSTR TO AFFECT THE FA TODAY AND EARLY
TONITE...THEN AGAIN LATE ON MON NITE AND TUE. LOW-LVL LAPSE RATES TO
BE HI ACRS THE FA THIS AFTERNOON AND EARLY TONITE...AND THEN AGAIN ON
SUN AFTERNOON. SOME MID-LVL MSTR TO AFFECT THE FA EARLY TODAY. PW
VALUES LOOK TO BE 0.8-1.6 ACRS THE FA TODAY AND THEN DROP BLO AN
INCH TONITE.
BUFCAN/88D MOSAIC SHOWS SOME TSRA MOVING EAST ACRS CENTRAL NY STATE
AND ONT ATTM. THIS AREA OF PCPN...ALONG WITH ANY CONVECTIVE CLDS...TO
RIDE ACRS THE FA FROM THE WEST EARLY TODAY. ANOTHER ROUND OF
CONVECTION A GOOD BET ACRS THE FA WITH SEVERAL SFC/UPR FEATURES TO
MOVE ACRS THE FA INTO EARLY TONITE. ENVIRONMENT APPEARS TO BE WEAKLY
TO MODERATELY SHEARED ACRS THE FA TODAY WITH WET-BULB ZERO HTS OF
10-11 KFT. WITH GOOD PW VALUES/INSTABILITY AND SOME DECENT MID-LVL
DRY AIR AVAILABLE LATER TODAY...FEEL THAT SVR WX (BOTH WIND GUSTS AND
MAYBE SOME HAIL AS WELL) NOT OUT OF THE QUESTION TODAY. SUPERCELLS
NOT LIKELY THOUGH WITH LACK OF GOOD...DEEP SHEAR ACRS THE FA. WILL
OPT TO ISSUE AN SPS FOR ANY SVR WX TODAY AND WILL LINGER SOME
CONVECTION ACRS THE ERN ZONES INTO EARLY TONITE. NEXT ROUND OF
CONVECTION LOOKS TO BE ON TAP FOR TUE...AS PREVIOUS FCST ALREADY
INDICATES. NOT MANY OTHER CHANGES TO GOING ZFP FOR NOW.
WRK ZONES OUT UNDER ALBWRKCWF. FINAL ZFP BY 4 AM.
.BTV...SVR WX OUTLOOK FOR TODAY FOR NYZ026>031-034-035-087-
VTZ001>012-016>019.
MURRAYHazardous weather outlook, Jul 5, 3:06 AM EDT, 3 hours 12 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-050900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 306 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY THE COMBINATION OF WARM, HUMID AIR WITH AN UPPER LEVEL DISTURBANCE AND WEAK SURFACE FRONT MOVING ACROSS THE AREA TODAY WILL BRING ABOUT SOME SCATTERED THUNDERSTORMS THIS AFTERNOON. THERE IS THE POSSIBILITY THAT SOME OF THESE THUNDERSTORMS, ESPECIALLY FROM THE CHAMPLAIN VALLEY EAST COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO LATER FORECASTS AND POSSIBLE STATEMENTS ABOUT THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN... ANOTHER COLD FRONT MOVES ACROSS THE AREA LATE TUESDAY AND WEDNESDAY WITH THE POSSIBILITY OF MORE SHOWERS AND THUNDERSTORMS. OTHERWISE... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO ACTIVATION REQUESTED AT THIS TIME, BUT SPOTTERS SHOULD MONITOR WEATHER FORECASTS FOR POSSIBLE ACTIVATION LATER TODAY.
In the hours before
Special weather statement, Jul 5, 3:45 AM EDT, 2 hours 33 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-051500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 345 AM EDT SAT JUL 5 2003 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY THREATEN VERMONT AND NORTHERN NEW YORK TODAY... A WARM AND HUMID AIRMASS IS IN PLACE ACROSS VERMONT AND NORTHERN NEW YORK TODAY WITH TEMPERATURES EXPECTED TO REACH THE 80S BY MIDDAY. MEANWHILE, A STRONG JET STREAM...AN UPPER LEVEL DISTURBANCE AND SURFACE TROUGH WILL BE MOVING ACROSS THE NORTHERN NEW YORK AROUND MIDDAY AND VERMONT THIS AFTERNOON. THIS COMBINATION WILL LIKELY LEAD TO THE DEVELOPMENT OF THUNDERSTORMS BY MIDDAY IN NORTHERN NEW YORK AND THIS AFTERNOON IN VERMONT. THESE THUNDERSTORMS COULD TAP INTO JET STREAM WINDS AND TRANSPORT THEM DOWN TO THE SURFACE...ACCOUNTING FOR DAMAGING SURFACE WINDS AND POSSIBLY LARGE HAIL. IN ANY CASE...THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND HEAVY RAIN. THIS BEING THE HOLIDAY WEEKEND...THERE ARE A LOT OF OUTDOOR PLANS. ADVANCE PLANNING IS ESSENTIAL WHEN THERE IS A CHANCE FOR HAZARDOUS WEATHER. MAKE SURE YOUR FAMILY KNOWS WHERE TO GO AND WHAT TO DO IN THE EVENT THAT THUNDERSTORMS BECOME SEVERE LATER TODAY. REMEMBER... THE SAFEST PLACE DURING A THUNDERSTORM IS INSIDE A STURDY SHELTER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO... OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND UPDATED FORECASTS. WHITTIER
Nearby
Severe Thunderstorm Warnings in New York, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.